Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX

March 7, 2026Glasscock County, Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 7, 2026, 2:43 AM CST for Glasscock County, Reagan County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 2:43 AM CST (08:43 UTC)
Expired
Mar 7, 2026, 3:15 AM CST
In force
32 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Glasscock County, TX, Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4496 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS54 KMAF 070843
SVRMAF
TXC173-383-070915-
/O.NEW.KMAF.SV.W.0007.260307T0843Z-260307T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
243 AM CST Sat Mar 7 2026

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Glasscock County in western Texas...
  Northeastern Reagan County in western Texas...

* Until 315 AM CST.

* At 243 AM CST, a severe thunderstorm was located 12 miles southeast
  of Garden City, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Glasscock and northeastern Reagan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3157 10146 3182 10143 3190 10127 3188 10126
      3156 10127
TIME...MOT...LOC 0843Z 243DEG 30KT 3171 10135 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
1 follow-up statement
850 
WWUS54 KMAF 070857
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
257 AM CST Sat Mar 7 2026

TXC173-383-070915-
/O.CON.KMAF.SV.W.0007.000000T0000Z-260307T0915Z/
Glasscock TX-Reagan TX-
257 AM CST Sat Mar 7 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SOUTHEASTERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES...

At 257 AM CST, a severe thunderstorm was located 15 miles west of
Sterling City, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Glasscock and northeastern Reagan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3157 10146 3182 10143 3190 10127 3188 10126
      3156 10127
TIME...MOT...LOC 0857Z 243DEG 30KT 3176 10123 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:43 PM CST, 4 hours earlier. Its key messages:

  • Updated at 1041 PM CST Fri Mar 6 2026
  • Near-critical to critical fire weather conditions continue over portions of southeast New Mexico and the high terrain of West Texas through early this evening.
  • A few thunderstorms may develop late tonight into early Saturday morning over the eastern Permian Basin and eastern portions of the Lower Trans Pecos region. A storm or two could become strong to severe with hail the primary concern.
  • Shower and storm chances (generally 20-50%) continue from Saturday into early next week.
Area forecast discussion, Mar 6, 10:43 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1043 PM CST Fri Mar 6 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1041 PM CST Fri Mar 6 2026

- Near-critical to critical fire weather conditions continue over
  portions of southeast New Mexico and the high terrain of West
  Texas through early this evening.

- A few thunderstorms may develop late tonight into early Saturday
  morning over the eastern Permian Basin and eastern portions of
  the Lower Trans Pecos region. A storm or two could become strong
  to severe with hail the primary concern.

- Shower and storm chances (generally 20-50%) continue from
  Saturday into early next week.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 208 PM CST Fri Mar 6 2026

VIS/IR satellite imagery shows a much more subdued scene today with
little in the way of clouds. The area is still located ahead of a
series of progressive cold fronts: one Pacific front arcing from
southwest TX northeast into west-central OK, and a more zonal
oriented cold front developing leeward of the CO Front Range into
west KS. The first of these cold fronts will develop through western
and central portions of the area today through the evening. Surface
observations indicate drier air characterized by dew point
temperatures in the teens to 30s F located west of the SE NM-W TX
border and southwest of the Pecos River, with dew point temperatures
remaining in the 50s to lower 60s F to the northeast and east.
Despite the dryline not entirely clearing the area, downsloping
westerly winds associated with the Pacific cold front passage this
afternoon will increase subsidence that inhibits storm formation.
While winds are expected to stay below high wind criteria for much
of West Texas, numerical guidance and ensembles indicate winds this
afternoon gusting up to high wind criteria of 35 mph or more at
times this afternoon. These westerly downsloping winds keep highs in
the 70s F Marfa Plateau into Upper Trans Pecos, northwest Permian
Basin, upper 60s to lower 70s F Davis Mountains into Culberson
County and western Eddy County, mid to upper 50s F Guadalupes, upper
70s to lower 80s F central and eastern Permian Basin into Stockton
Plateau, and mid to upper 80s F Rio Grande basin into Terrell
County. Dew point temperatures are expected to decrease into the
single digits over SE NM plains and teens to 20s F elsewhere by the
evening following passage of the Pacific cold front. However, there
is a low but non-zero chance that the dryline may retreat west
overnight and result in isolated showers/storms over the eastern
Permian Basin. As winds decrease and shift from westerly to more
northerly in addition to the decreased boundary layer moisture
enhancing overnight cooling, lows tonight fall into the 40s F, 50s F
southern Brewster and Presidio Counties into Terrell County, and mid
to upper 30s F for southwest foothills of Marfa Plateau as well as
northern SE NM plains into northwest Permian Basin. NBM is
indicating lows approaching freezing over northern Lea County,
indicative of CAA behind the second cold front.

The second aforementioned cold front makes its way south across the
rest of the area tomorrow morning as winds shift from northwest to
northeast. The passage of this front will again result in breezy
winds for much of the area tomorrow afternoon, although not as
breezy as today, even over the Guadalupes. However, more "humid" air
in post-frontal northeast surface flow will allow dew point
temperatures to rise back into the 30s F, 20s F western higher
terrain into SE NM plains and northwest Permian Basin. With the
increased boundary layer moisture increasing cloud cover that limits
daytime heating along with residual CAA behind the successive cold
fronts, highs Saturday are forecast to only rise into the 60s F for
SE NM and much of the Permian Basin, Upper Trans Pecos, Marfa
Plateau, and Stockton Plateau, with 50s F higher elevations and 70s
F to 80s F mainly to the south of the Marfa Plateau and Lower Trans
Pecos. Northeast winds persist into the overnight hours Saturday but
decrease in speed as lows fall into the 40s F, 50s F Rio Grande
basin into Terrell County, mid to upper 30s F higher elevations and
foothills of Marfa Plateau into northern SE NM plains and northwest
Permian Basin, and near freezing northernmost Lea County. Rain
chances stay mainly east of the area in the short term while
temperatures remain closer to average throughout the weekend,
although warmer temperatures and shower/storm chances may return by
next week. More on that in the long term discussion below.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 208 PM CST Fri Mar 6 2026

Surface high pressure sets up near north Texas Sunday morning on the
back side of Saturday's cold front. In the upper levels, a ridge
will persist overhead while a cut off low develops over northwestern
Mexico Sunday. Temperatures are forecast to top out in the upper 60s
to low 70s by Sunday afternoon, then slip into the low 40s to low
50s overnight.

Models have the aforementioned cut off low meandering near Baja
through early Tuesday, when it begins to shift closer toward our
area. Flow aloft will remain southwesterly ahead of the approaching
low, providing us with some moisture and lift. However, moisture
overall looks to be quite limited with this system. Although low to
medium (10-50%) rain chances are in the forecast across portions of
our region through much of the upcoming week, rainfall totals look
to remain light, should any rain fall at all. Our best shot at rain
will be Monday night into Tuesday, when the upper low swings over
our region. Temperatures Monday and Tuesday are expected to warm
into the upper 70s to low 80s. These slightly warmer temperatures
can be attributed to a developing lee trough over the Plains early
next week. Tuesday, the approaching surface low may result in breezy,
southwesterly winds during the afternoon hours. By Wednesday, the
upper low departs eastward, leaving us under dry northwesterly
flow aloft. Surface winds also gain a northerly component as a
cold front slides in Wednesday morning. Highs behind the front
Wednesday are generally forecast to reach the 70s, then the 60s
and 70s Thursday afternoon.

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Fri Mar 6 2026

VFR conditions persist for the TAF period. Winds staying northerly
behind a cold front with gusts around 20-25kts around and just
after sunrise.

&&

.FIRE WEATHER...
Issued at 208 PM CST Fri Mar 6 2026

A Red Flag Warning remains in effect through this evening over
southeastern New Mexico to the Davis Mountains as critical fire
weather conditions persist. The warning encompasses southeastern
New Mexico, the northwestern Permian Basin, the upper Trans Pecos
south into the Davis Mountains. Very windy conditions have been
observed in the mountains, with windy conditions spreading east
into the adjacent plains. Relative humidities across much of the
region lie below critical levels, thus critical atmospheric fire
weather conditions. ERC values have been creeping up and fuels are
getting more favorable for burning. A cold front moves Saturday
dropping temperatures and easing fire weather conditions the
remainder of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               81  45  64  40 /   0  20  20  10
Carlsbad                 72  43  65  38 /   0   0   0   0
Dryden                   86  56  76  50 /   0  10  10  30
Fort Stockton            81  48  68  46 /   0  10  10  20
Guadalupe Pass           58  43  58  41 /   0   0   0  10
Hobbs                    73  40  64  36 /   0   0   0   0
Marfa                    72  37  68  36 /   0   0   0  30
Midland Intl Airport     79  47  65  42 /   0  10  10  10
Odessa                   78  47  65  42 /   0  10  10  10
Wink                     77  44  67  41 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...94
LONG TERM....95
AVIATION...93

In the hours before

Special weather statement, Mar 7, 1:45 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
145 AM CST Sat Mar 7 2026

TXZ062-063-069-070-070815-
Midland TX-Reagan TX-Glasscock TX-Upton TX-
145 AM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GLASSCOCK...
SOUTHEASTERN MIDLAND...NORTHWESTERN REAGAN AND NORTHERN UPTON
COUNTIES THROUGH 215 AM CST...

At 145 AM CST, Doppler radar was tracking a strong thunderstorm 25
miles north of Rankin, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stiles and Midkiff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3138 10230 3177 10211 3186 10154 3139 10156
TIME...MOT...LOC 0745Z 239DEG 30KT 3159 10190

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:45 AM CSTSpecial Weather StatementMAFMidland30 min
Mar 7, 1:55 AM CSTSevere Thunderstorm WarningMAFGlasscock, Midland, Reagan, Upton65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.